MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
The facility administrator (fa) reported to fresenius that a dialyzer blood leak occurred during the patient's hemodialysis (hd) treatment.The blood leak was noted to be external.The blood leak was identified approximately 15 minutes after treatment initiation.Blood was visually observed leaking from the arterial head of the dialyzer near the hansen connection.The leak appeared to be coming out of the threads of the connector.No defect or damage was noted to the dialyzer.Treatment was paused.The patient's blood was returned.The patient's estimated blood loss (ebl) was not quantified but defined as "small." no serious injury or required medical intervention resulted from the reported issue.Treatment was completed on a different machine with new supplies.The sample is available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: a sample from the reported lot number was returned for evaluation.The dialyzer was subjected to a laboratory leak test and no leaks were detected.Upon removal of the header cap, the polyurethane (pu) cut surface was found to be damaged, at approximately 45°, with the ports positioned at 0° on the non-cavity id end.The damage was in the form of a scrape along the cut surface and is located where the o-ring would make contact with the pu surface.No other damage or irregularities were noted on the returned sample.The reported issue was confirmed.The probable causes for this damage include: cutter chips in the half shell, could cause the dialyzer to lift and get hit by the upper half shell, or misalignment of the cap or collar remover.A review of the production record was performed.There was no indication of product non-acceptance or deviation in the manufacturing process related to the complaint event.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production that was potentially related to the complaint.The reported lot number passed pyrogen testing, was within sterilization dosage parameters and passed all release criteria.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description

Brand Name
OPTIFLUX F180NR HF 12/CS 1.7SA ETO
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24246604
Report Number0001713747-2026-00058
Device Sequence Number9618366
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0500318N
Device Lot Number25LU04017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES
Patient Age49 YR
Patient SexFemale
Patient Weight78 KG